Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 210, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 11, 2000, 6:18 PM EST for Huntington County, Wabash County, Indiana. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 6:18 PM EST (23:18 UTC)
- Expired
- Sep 11, 2000, 7:10 PM EST
- In force
- 52 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Huntington County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 58 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 6:30 PM EST | Thunderstorm Wind | Countywide, IN | Numerous trees and power lines reported down. |
| Sep 11, 6:30 PM EST | Thunderstorm Wind | Huntington, IN | Trees down in town. One home suffered considerable damage to the roof and front porch when a large tree fell on it. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 112319 SVRFWA INC069-169-120010- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 618 PM EST MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HUNTINGTON COUNTY IN INDIANA SOUTHERN WABASH COUNTY IN INDIANA * UNTIL 710 PM EST * AT 618 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 9 MILES NORTH OF ROANOKE TO 7 MILES SOUTHWEST OF WABASH...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS... LINCOLNVILLE ANDREWS HUNTINGTON LA FONTAINE ROANOKE MOUNT ETNA WARREN SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMEVNT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:15 PM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 11, 2:15 PM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 215 PM EST MON SEP 11 2000 LOW PRES OVR SRN MN THIS AFTN WITH STG CDFNT TRAILING SWWD INTO SRN NEB. TSTMS WHICH DVLPD ALONG THIS SYSTEM'S WARM FRONT LAST NIGHT HAVE PERSISTED THRU THE DAY...PROPAGATING SLOWLY SE ALONG OUTFLOW BNDRY INTO UNSTABLE AND WEAKLY CAPPED AMS IN THE WARM SECTOR. MODELS IN GOOD AGREEMENT ON MOVEMENT OF CDFNT THRU 12Z TUE, THEN ETA SLOWS IT DOWN A BIT COMPARED TO OTHER MODELS. GIVEN LONGEVITY OF TSTMS TDY, AM INCLINED TO BELIEVE THEY WL PERSIST ALONG FRONT TOMORROW MORNING AND KEEP IT MOVG RIGHT ALONG, SO WENT WITH FASTER NGM/AVN. FRONT SHD MOVE TO FAR NWRN PORTION OF CWA BY 12Z TUE AND EXIT SERN PORTION MID AFTN. RRQ OF JET AHD OF UPR LVL TROF PROVIDING STRONG UPR LVL DIV FM NE IA THRU WI THIS AFTN. LINE OF TSTMS BEGINNING TO DVLP IN THIS AREA ATTM. DIV FCST TO MOVE EAST TNGT TO MI AND NRN IL AND THEN LIFT NE BY MORNING. WL CONT WITH LIKELY POPS NW AND SCT SE TNGT. GIVEN E-W ORIENTATION OF LINGERING CONVECTION OVR SRN MI/NRN IL AND HI PWAT OVR AREA, WL MENTION POTENTIAL FOR HVY RAIN. CLOUD COVER EXPECTED TO BREAK UP FROM NW-SE BEHIND FRONT TUE AND CLR OUT TUE NGT. H85 TEMP PROGS AND NWLY FLOW INDICATE CUD BE SOME LAKE EFFECT CLDS NWRN PORTION TUE NGT SO WL NOT TOTALLY CLEAR IT OUT THERE. WITH DRY AIR IN PLACE WED AND WAA COMMENCING DURING THE DAY, SHD BE MOSTLY SUNNY WITH TEMPS WARMING BACK UP TO MID 70S OVR MOST OF THE AREA. ANOTHER COLD FRONT EXPECTED TO DROP INTO THE AREA THU. MRF CONTG TO AMPLIFY UPR AIR PATTERN, DIGGING THIS SYSTEM INTO A CLOSED UPR LOW OVR THE LWR GRTLKS FRI. WITH CYCLONIC FLOW AND CAA ALOFT CONTG OVR AREA FRI WL CONT CHC OF SHOWERS INTO FRI WITH AMS DRYING OUT ON SAT. TEMP GUIDANCE SIMILAR, NO MAJOR CHGS MADE. .IWX...NONE. DJT
In the hours before
Local storm report, Sep 11, 3:54 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EST MON SEP 11 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM ANGOLA IN WIND DAMAGE
09/11/00 STEUBEN TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFNICIAL.
NLocal storm report, Sep 11, 4:10 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 PM EST MON SEP 11 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 2 E BRIGHTON IN WIND DAMAGE
09/11/00 LAGRANGE POWER LINES DOWNED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0402 PM SYRACUSE IN WIND DAMAGE
09/11/00 KOSCIUSKO LARGE LIMB DOWNED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Sep 11, 5:06 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EST MON SEP 11 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 3 W PLYMOUTH IN WIND DAMAGE
09/11/00 MARSHALL SEVERAL TREES DOWN.
REPORTED BY HAM RADIO
OPERATOR.
NLocal storm report, Sep 11, 5:28 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EST MON SEP 11 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM COUNTYWIDE IN WIND DAMAGE
09/11/00 MARSHALL TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Sep 11, 5:42 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EST MON SEP 11 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM MILFORD IN .75 INCH HAIL
09/11/00 KOSCIUSKO REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM 1 S WARSAW IN .75 INCH HAIL
N09/11/00 KOSCIUSKO REPORTED BY OFF-DUTY
NWS EMPLOYEE.
NLocal storm report, Sep 11, 5:46 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EST MON SEP 11 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM SHIPSHEWANA IN WIND DAMAGE
09/11/00 LAGRANGE TREE DOWN. REPORTED BY
STORM SPOTTER.
0310 PM 2 E BRIGHTON IN WIND DAMAGE
09/11/00 LAGRANGE POWER LINES DOWNED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0315 PM LAGRANGE IN WIND DAMAGE
09/11/00 LAGRANGE TREE DOWN. REPORTED BY
STORM SPOTTER.
0345 PM ANGOLA IN WIND DAMAGE
09/11/00 STEUBEN TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0402 PM SYRACUSE IN WIND DAMAGE
09/11/00 KOSCIUSKO LARGE LIMB DOWNED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0420 PM MILFORD IN .75 INCH HAIL
09/11/00 KOSCIUSKO REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM 3 W PLYMOUTH IN WIND DAMAGE
09/11/00 MARSHALL SEVERAL TREES DOWN.
REPORTED BY HAM RADIO
OPERATOR.
0525 PM COUNTYWIDE IN WIND DAMAGE
09/11/00 MARSHALL TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM 1 S WARSAW IN .75 INCH HAIL
09/11/00 KOSCIUSKO REPORTED BY OFF-DUTY
NWS EMPLOYEE.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:49 PM EST | Severe Thunderstorm Warning | IWX | LaGrange | 31 min |
| Sep 11, 3:26 PM EST | Severe Thunderstorm Warning | IWX | Steuben | 64 min |
| Sep 11, 3:42 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Noble | 48 min |
| Sep 11, 4:52 PM EST | Flash Flood Warning | IWX | Kosciusko | 118 min |
| Sep 11, 5:07 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 63 min |
| Sep 11, 5:51 PM EST | Severe Thunderstorm Warning | IWX | Huntington, Wabash, Whitley | 49 min |
| Sep 11, 6:10 PM EST | Severe Thunderstorm Warning | IWX | Allen | 50 min |
| Sep 11, 6:30 PM EST | Severe Thunderstorm Warning | IWX | Adams, Wells | 60 min |
| Sep 11, 6:30 PM EST | Severe Thunderstorm Warning | IWX | Blackford, Grant | 60 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.